Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 17, 2013, 6:40 PM EDT for Buchanan County, Virginia; McDowell County, West Virginia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2013, 6:40 PM EDT (22:40 UTC)
- Expired
- Jul 17, 2013, 7:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Buchanan County, VA, McDowell County, WV
The radar
The Charleston,WV radar (KRLX), 125 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
844
WUUS51 KRLX 172240
SVRRLX
VAC027-WVC047-172345-
/O.NEW.KRLX.SV.W.0049.130717T2240Z-130717T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
640 PM EDT WED JUL 17 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BUCHANAN COUNTY IN VIRGINIA...
THIS INCLUDES THE CITY OF GRUNDY...
WESTERN MCDOWELL COUNTY IN WEST VIRGINIA...
* UNTIL 745 PM EDT
* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WAR...OR 9 MILES SOUTHWEST OF WELCH...MOVING WEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JEWELL RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3705 8206 3742 8214 3746 8159 3726 8156
3720 8169 3723 8173 3721 8175 3718 8180
3717 8185 3713 8192 3712 8200 3707 8201
TIME...MOT...LOC 2240Z 081DEG 12KT 3733 8169
$$
092 follow-up statements
649
WWUS51 KRLX 172258
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
658 PM EDT WED JUL 17 2013
VAC027-WVC047-172345-
/O.CON.KRLX.SV.W.0049.000000T0000Z-130717T2345Z/
BUCHANAN VA-MCDOWELL WV-
658 PM EDT WED JUL 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WESTERN MCDOWELL AND EASTERN BUCHANAN COUNTIES...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR JOLO...OR 13 MILES SOUTHWEST OF WELCH...MOVING WEST AT
15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRADSHAW...JEWELL RIDGE...STACY...ROSEANN...OAKWOOD...VANSANT...
HURLEY AND GRUNDY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3705 8206 3742 8214 3746 8159 3736 8169
3723 8173 3721 8175 3718 8180 3717 8185
3713 8192 3712 8200 3707 8201
TIME...MOT...LOC 2258Z 081DEG 12KT 3732 8176
$$
09057
WWUS51 KRLX 172340
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EDT WED JUL 17 2013
VAC027-WVC047-172351-
/O.EXP.KRLX.SV.W.0049.000000T0000Z-130717T2345Z/
BUCHANAN VA-MCDOWELL WV-
740 PM EDT WED JUL 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCDOWELL AND EASTERN
BUCHANAN COUNTIES WILL EXPIRE AT 745 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3705 8206 3742 8214 3746 8159 3736 8169
3723 8173 3721 8175 3718 8180 3717 8185
3713 8192 3712 8200 3707 8201
TIME...MOT...LOC 2341Z 081DEG 12KT 3730 8194
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:13 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 17, 2:13 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
213 PM EDT WED JUL 17 2013
.SYNOPSIS...
HIGH PRESSURE ALOFT SLOWLY BREAKS DOWN. A COLD FRONT SAGS SLOWLY
SOUTHWARD INTO THE AREA THIS WEEKEND...AND LIFTS BACK NORTH AS A
WARM FRONT EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
ON A SYNOPTIC SCALE...500MB HIGH HAS REACHED ITS PEAK AND HEIGHTS
SHOULD BE SLOWLY DROPPING AS RIDGE BEGINS WEAKENING TONIGHT. WITH
PLENTY OF HEAT AND HUMIDITY...CONVECTION ONGOING ACROSS MUCH OF
THE REGION AIDED BY SUBTLE VORT MAXES DROPPING S/SW ON THE EASTERN
SIDE OF THE RIDGE. THUS SCATTERED SHOWERS AND STORMS EXPECTED
ANYWHERE IN THE FORECAST AREA INTO THIS EVENING. HEAT INDEX VALUES
REACHING CRITERIA IN THE ADVISORY AREA...SO WILL CONTINUE THAT AS
IS. GOOD POSSIBILITY FOR ANOTHER HEAT ADVISORY FOR TOMORROW...BUT
TO SAVE CONFUSION THINK LETTING THE CURRENT HEADLINE RUNS ITS
COURSE BEFORE ISSUING THE NEXT IS A GOOD IDEA...SO WILL LET NEXT
SHIFT EVALUATE AT THAT POINT. ANOTHER ROUND OF SCATTERED
CONVECTION EXPECTED TOMORROW.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
VERY LITTLE CHANGE TO FORECAST PATTERN THIS PERIOD. UPPER HIGH OVER
THE OHIO VALLEY IS WELL ADVERTISED BY THE MODELS TO SLOWLY BREAK
DOWN. FRONTAL SYSTEM WILL APPROACH JUST AFTER THIS PERIOD AS THE
NORTHERN STREAM FLOW SAGS SOUTHWARD. WITH LOTS OF MOISTURE TO
COMBINE WITH A GOOD DEAL OF SUNSHINE...WE LOOK FOR A CHANCE OF
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AS THE
ATMOSPHERE WILL BE CONDITIONALLY UNSTABLE. THUS...A CHANCE BY DAY AND
MOSTLY QUIET AT NIGHT CONVECTION WISE. AFTERNOON TEMPERATURES WILL STILL
CLIMB INTO THE 90S EACH DAY...AND WITH HIGH MOISTURE CONTENT...THE
THREAT OF AFTERNOON HEAT ADVISORIES WILL CONTINUE. NIGHTS WILL ALSO
CONTINUE MUGGY AND WARM.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
WEDNESDAY AFTERNOON UPDATE. MODELS HINTING AT THE FRONT SLOWING AS
IT MOVES SOUTH THRU THE AREA THIS WEEKEND...WHICH MAY DELAY ENDING
OF CONVECTION. WILL WAIT FOR MODEL RUN TO RUN CONSISTENCY BEFORE ANY
MAJOR CHANGES TO CURRENT FORECAST.
PREVIOUS DISCUSSION...
COLD FRONT DROPS SOUTHWARD ACROSS THE AREA THIS WEEKEND AS THE
NORTHERN STREAM AMPLIFIES...WITH LESS DIFFERENCES IN MODEL TIMING.
THE GFS HAS NOW SLOWED TO MUCH LIKE THE EURO MODEL TIMING...SO THE
FRONT ENTERS THE NORTHERN AREAS BY SATURDAY AFTERNOON AND CLEARS THE
SOUTH SUNDAY MORNING. THUS...WILL HAVE LIKELY POPS FOR STORMS
SATURDAY AS THE FRONT ARRIVES IN THE NORTH. HAVE TO WATCH FOR
POSSIBLE SEVERE IN THE NORTH SATURDAY AFTERNOON. WILL CONTINUE THE
FRONT AND LIKELY POPS SOUTHWARD INTO SATURDAY NIGHT AND SUNDAY
MORNING. ANY LINGERING CONVECTION BY SUNDAY NIGHT WILL BE CONFINED
TO SOUTHERN AREAS. BEHIND THE FRONT...A BIT DRIER AIR FILTERS IN
WITH MIN TEMPS COOLER SATURDAY NIGHT AND SUNDAY NIGHT...ESPECIALLY
NORTH. COOLER DAYTIME TEMPS ALSO...WITH HIGHS IN THE 80S.
THEREAFTER...MODELS DIVERGE ON ANOTHER FRONT APPROACHING ON MONDAY.
WILL AGAIN STICK WITH THE SLOWER MODELS AND BRING POPS IN FROM THE SOUTH
AND WEST ON MONDAY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCATTERED CONVECTION DEVELOPING ACROSS FORECAST AREA THIS
AFTERNOON...AND SHOULD LINGER THROUGH MUCH OF THE EVENING. TEMPOS
MAY BE NEEDED IF A STORM APPROACHES A TAF SITE...OTHERWISE
GENERALLY VFR EXPECTED. COULD ALSO SEE SOME BRIEF DROPS INTO MVFR
CIGS AS AREAS OF THICKER CLOUDS PASS OVER MOUNTAIN SITES...BUT
HARD TO PICK THOSE OUT TOO MUCH AHEAD OF TIME. WITH PLENTY OF
MOISTURE AROUND...EXPECT FOG TO DEVELOP AGAIN TONIGHT. THAT FOG
SHOULD DISSIPATE SHORTLY AFTER 12Z...WITH A RETURN TO VFR FOR
THURSDAY MORNING. SCATTERED CONVECTION EXPECTED TO DEVELOP AGAIN
FOR TOMORROW AFTERNOON.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: LOCATION OF THUNDERSTORMS THIS AFTERNOON
COULD VARY. TIMING AND DENSITY OF FOG MAY VARY TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY M M M M M M H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z THURSDAY...
DENSE FOG POSSIBLE THURSDAY NIGHT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR WVZ005>007-
009>011.
OH...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JMV/MZ
NEAR TERM...MZ
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...MZHazardous weather outlook, Jul 17, 3:43 AM EDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 343 AM EDT WED JUL 17 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-009>011-180745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER- 343 AM EDT WED JUL 17 2013 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES IN THE LOWER 90S THURSDAY WILL COMBINE WITH HIGH HUMIDITY...TO PRODUCE HEAT INDICES THAT MAY REQUIRE HEAT ADVISORIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ008-013>020-024>026-029-180745- JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-GILMER- 343 AM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES IN THE LOWER 90S THURSDAY WILL COMBINE WITH HIGH HUMIDITY...TO PRODUCE HEAT INDICES THAT MAY REQUIRE HEAT ADVISORIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ027-028-030>040-046-047-180745- DICKENSON-BUCHANAN-CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 343 AM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 17, 4:16 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 416 PM EDT WED JUL 17 2013 WVZ011-019-020-029-172045- DODDRIDGE WV-GILMER WV-RITCHIE WV-TYLER WV- 416 PM EDT WED JUL 17 2013 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN RITCHIE...NORTH CENTRAL GILMER...TYLER AND WESTERN DODDRIDGE COUNTIES... AT 411 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF MIDDLEBOURNE...MOVING SOUTH AT 15 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR MOUNTAIN AROUND 430 PM...WEST UNION AROUND 435 PM...BLANDVILLE AROUND 440 PM AND GREENWOOD AROUND 445 PM. YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3901 8078 3911 8110 3949 8085 3943 8064 09
Special weather statement, Jul 17, 5:37 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
537 PM EDT WED JUL 17 2013
WVZ011-172200-
TYLER WV-
537 PM EDT WED JUL 17 2013
...A STRONG THUNDERSTORM WILL AFFECT TYLER COUNTY...
AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF MIDDLEBOURNE...MOVING SOUTHWEST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR LIMA AROUND 550 PM AND MIDDLEBOURNE AROUND
600 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3947 8068 3936 8079 3930 8087 3932 8090
3936 8089 3939 8093 3936 8094 3943 8102
3947 8103 3947 8107 3949 8110 3957 8100
3960 8092 3959 8090 3960 8084
09Special weather statement, Jul 17, 5:40 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 PM EDT WED JUL 17 2013
WVZ015-026-172215-
BOONE WV-KANAWHA WV-
540 PM EDT WED JUL 17 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BOONE AND SOUTH
CENTRAL KANAWHA COUNTIES...
AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF CHARLESTON...MOVING SOUTH AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CHESAPEAKE AROUND 550 PM...SHARON AROUND 555
PM...DAWES AROUND 600 PM AND ESKDALE AROUND 610 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 67 AND 95.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3803 8170 3836 8154 3831 8132 3798 8137
3797 8139
09Special weather statement, Jul 17, 6:10 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
610 PM EDT WED JUL 17 2013
WVZ030>032-039-040-172300-
BARBOUR WV-HARRISON WV-LEWIS WV-TAYLOR WV-UPSHUR WV-
610 PM EDT WED JUL 17 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HARRISON...NORTH CENTRAL
UPSHUR...NORTHEASTERN LEWIS...TAYLOR AND WEST CENTRAL BARBOUR
COUNTIES...
AT 605 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF FAIRMONT...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR MEADLAND AROUND 620 PM...BRIDGEPORT AROUND
630 PM...CLARKSBURG AROUND 635 PM...ANMOORE AROUND 640 PM...STONEWOOD
AROUND 645 PM AND WEST MILFORD AROUND 655 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
101 AND 129.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3940 8020 3941 8012 3941 8011 3901 8017
3907 8051 3945 8034 3944 8028
09Local storm report, Jul 17, 6:16 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 PM EDT WED JUL 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST BRIDGEPORT 39.29N 80.26W
07/17/2013 E50 MPH HARRISON WV BROADCAST MEDIA
&&
EVENT NUMBER RLX1300786
JMSpecial weather statement, Jul 17, 6:38 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
638 PM EDT WED JUL 17 2013
WVZ035-036-172330-
FAYETTE WV-RALEIGH WV-
638 PM EDT WED JUL 17 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE AND CENTRAL
RALEIGH COUNTIES...
AT 633 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF FAYETTEVILLE...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR GLEN JEAN AROUND 645 PM...SUMMIT BECHTEL
RESERVE AROUND 650 PM...MOUNT HOPE...AND PAX AROUND 655 PM...
BRADLEY...AND PINEY VIEW AROUND 705 PM...PROSPERITY AROUND 710 PM AND
STANAFORD AROUND 715 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 128...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 32 AND 60.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3770 8140 3774 8142 3807 8124 3804 8102
3764 8108
09The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:55 PM EDT | Severe Thunderstorm Warning | RLX | Buchanan | 35 min |
| Jul 17, 7:15 PM EDT | Severe Thunderstorm Warning | RLX | Buchanan | 30 min |
| Jul 17, 7:51 PM EDT | Special Weather Statement | RLX | Buchanan, Dickenson | 54 min |
| Jul 17, 3:37 AM EDT | Heat Advisory | RLX | Cabell, Mason, Pleasants, Tyler, Wayne, Wood | 14 hr |
| Jul 17, 3:02 PM EDT | Special Weather Statement | RLX | Calhoun | 28 min |
| Jul 17, 4:16 PM EDT | Special Weather Statement | RLX | Doddridge | 29 min |
| Jul 17, 4:28 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Ritchie, Tyler | 32 min |
| Jul 17, 5:37 PM EDT | Special Weather Statement | RLX | Tyler | 23 min |
| Jul 17, 5:40 PM EDT | Special Weather Statement | RLX | Kanawha | 35 min |
| Jul 17, 6:10 PM EDT | Special Weather Statement | RLX | Harrison | 50 min |
| Jul 17, 6:38 PM EDT | Special Weather Statement | RLX | Fayette, Raleigh | 52 min |
| Jul 17, 7:25 PM EDT | Special Weather Statement | RLX | Logan | 50 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.